MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL SA PK 4.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL SA PK 4.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203378
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a rotator cuff surgery, one (1) healicoil suture anchor was fractured.All the pieces were removed from the patient with tweezers and suction.The procedure was performed, after a non-significant delay, using an equivalent s+n back-up.The back-up device was used in the originally drilled bone hole.Additional anesthesia was not required as consequence of the surgical prolongation.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was returned in original packaging with the batch number of the complaint on the label.The sutures are off the device and have been cut.The threads of the anchor are fractured at the proximal end.The insertion device has no visible defect.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found tensile strength requirements are specified.A material certificate of analysis (coa) is required for raw material.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include use of excessive force during insertion which can cause failure of the suture anchor or insertion device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
HEALICOIL SA PK 4.5MM W/2 UB-BL CBRD BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24919935
Report Number1219602-2026-01176
Device Sequence Number15742937
Product Code MBI
UDI-Device Identifier03596010657862
UDI-Public3596010657862
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203378
Device Lot Number2167402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date04/18/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown